What can I do to help control esophagitis?
I got esophagitis from the medication I've been taking. What do I do about it? Is there something I should eat or drink? I don't want to take any more medication.
I am really sorry to hear that this is a problem for you Esophagitis, or inflammation of the esophagus, can be extremely uncomfortable and, unfortunately, there are several medications that are associated with esophagitis, leading to the term "pill esophagitis" to describe esophagitis provoked by direct irritation from medications. I would highly suggest that you talk to your primary care doctor about this issue, or whichever doctor prescribed the medication that is giving you trouble. By far, the best treatment for pill esophagitis is to discontinue the medication that is causing this. However, this is not always possible, if the medication is essential for your health. However, sometimes alternative formulations can be tried (for example switching from a pill form to a liquid form of the medication). Furthermore, making sure that you are taking the medication exactly as directed is important. The best example of this is medication that are used to treat osteoporosis, which commonly cause esophagitis. In the case of these medications, making sure to take the pill in the morning with 8 oz of water and staying upright for at least a half hour after taking the pill, is usually enough to prevent the esophagitis. See your doctor right away for advice on how to change your medication regimen to prevent this problem.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.